Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 86, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2018, 4:03 PM MDT for Prowers County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 4:03 PM MDT (22:03 UTC)
- Expired
- Jun 22, 2018, 4:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 174 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 12:19 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
333
WUUS55 KPUB 222203
SVRPUB
COC099-222245-
/O.NEW.KPUB.SV.W.0086.180622T2203Z-180622T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
403 PM MDT FRI JUN 22 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southern Prowers County in southeastern Colorado...
* Until 445 PM MDT.
* At 403 PM MDT, a severe thunderstorm was located 10 miles northeast
of Two Buttes Reservoir, or 23 miles south of Lamar, moving
northeast at 50 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southern Prowers County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3765 10244 3778 10261 3808 10235 3781 10206
TIME...MOT...LOC 2203Z 236DEG 44KT 3775 10247
HAIL...1.50IN
WIND...60MPH
$$
Hodanish1 follow-up statement
122
WWUS55 KPUB 222240
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
440 PM MDT FRI JUN 22 2018
COC099-222249-
/O.EXP.KPUB.SV.W.0086.000000T0000Z-180622T2245Z/
Prowers CO-
440 PM MDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PROWERS COUNTY WILL
EXPIRE AT 445 PM MDT...
This storm over southern Prowers county which prompted the warning
has weakened below severe limits, and no longer poses an immediate
threat to life or property. Therefore, the warning will be allowed
to expire. However, severe storms in east central Prowers county are
still severe and producing hail up to the size of ping pong balls.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
LAT...LON 3765 10244 3778 10261 3808 10235 3781 10206
TIME...MOT...LOC 2239Z 236DEG 44KT 3799 10202
$$
HodanishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:27 PM MDT, 36 minutes earlier.
Area forecast discussion, Jun 22, 3:27 PM MDT, 36 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 327 PM MDT Fri Jun 22 2018 .SHORT TERM...(This evening through Saturday) Issued at 238 PM MDT Fri Jun 22 2018 Currently/tonight...Storms continue along/ahead of outflow boundary stretching from Trinidad to Lamar to Burlington as of 21z, and a threat of severe storms will persist ahead of the boundary into early evening, as CAPES are running in the 1500-3000 J/KG range over the far southeast plains. Still some moisture lingering farther west over the eastern mountains/I-25 corridor, where an isolated, weak tsra will be possible until around sunset. Red Flag Warning verifying over the central/southwest mountains and San Luis Valley, and have seen a few gusts to 40 kts at locations north and west of Alamosa this afternoon. Over the eastern mountains and srn I-25 corridor, tsra outflow has boosted humidity well above 15 percent threshold over eastern slopes, though with much drier air lurking farther west and higher up, will keep warning in place until expiration at 03z. By late evening, skies clear as convection shifts well east through KS. Saturday...First upper trough shifts eastward into the midwest, while next system drops into the nrn Rockies. Best forcing for tsra will stay mainly north of the area through the day, with only some very low chances for tsra along the Palmer Dvd, where weak moisture convergence develops in the afternoon. Central/southwest mountains and San Luis Valley will see Red Flag conditions once again, though winds may be slightly less than Fri. Winds over eastern mountain zones are marginal for critical conditions, especially across the Wet Mountains and the eastern half of Fremont County, though with winds at higher elevations of the Sangres gusting to 25-30 mph late in the day, will upgrade to a Red Flag for zones 222 and 225. Max temps Sat should end up within a few degf of Friday's readings. .LONG TERM...(Saturday night through Friday) Issued at 238 PM MDT Fri Jun 22 2018 Ensemble spreads remain low through the extended and the operational solutions in decent agreement. Forecast confidence continues to be high through this forecast cycle into the extended period. Saturday night and Sunday...an upper level low is forecast to move out of central Wyoming and across northeast Colorado into western Nebraska. Expect showers and thunderstorms to be ongoing Saturday evening over the Palmer Divide, southeast into the Eastern Plains, generally north of Highway 50. One of two of the storms could be strong to severe with large hail and lightning being the primary threats. Expect activity to dissipate through the overnight hours. By Sunday, a cold front will be dropping south across the Plains. Models have sped up the frontal timing, with moisture and northeast upslope flow developing behind the front. The latest model guidance suggests areas along the Eastern Mountains, south to along the New Mexico border may be where thunderstorms initiate. Thunderstorms are then expected to push out across the Plains through the afternoon. Further east, much will depend on where the dryline sets up. The latest model guidance has it to our east in western Kansas limiting the severe potential across the area. This will need to be monitored over the next couple of days, as areas to the east may experience some severe weather. Out west, near critical fire weather conditions will exist due to low humidity values and gusty winds. This will also need to be monitored. Sunday also appears to be cooler with highs in the 80s. Monday...expect a transition day on Monday as the upper level low ejects into the upper midwest and high pressure begins to build across the region. Generally dry conditions are expected with possibly a few mountain thunderstorms possible. Temperatures will also begin to warm with upper 80s to lower 90s across the lower elevations. Tuesday through Friday...high pressure over the Desert Southwest will northward across the area and shift eastward as an upper level trough develops over the western states. Temperatures will be hot during this period, with upper 90s to lower 100s for highs across the Plains. In addition, embedded disturbances will rotate around the upper high across Colorado producing diurnally driven mountain thunderstorms. Weak southwesterly flow aloft will likely move thunderstorms off the mountains, into the I-25 corridor before dissipating with sunset. Given the hot conditions, gusty outflow winds and lightning will be the main threats each afternoon and evening. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 238 PM MDT Fri Jun 22 2018 VFR at all taf sites tonight and Saturday. Still a very low threat for a tsra near KCOS and KPUB until 01z-03z this evening, though chance is too low to mention in the taf. On Saturday, isolated tsra possible along the Palmer Divide after 20z, with perhaps some outflow winds impacting KCOS late in the afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for COZ220>225-229- 230. Red Flag Warning from noon to 9 PM MDT Saturday for COZ220- 222>225. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, Jun 22, 11:42 AM MDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1142 AM MDT Fri Jun 22 2018 COZ058>089-093>099-231745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1142 AM MDT Fri Jun 22 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms over the eastern mountains will strengthen as they move eastward into the I-25 corridor and southeast plains this afternoon through this evening. A few storms will become severe along and east of Interstate 25 this afternoon, with very large hail up to around 2 inches in diameter, and wind gusts in excess of 60 mph the primary storm risks. An isolated tornado will also be possible. Dangerous cloud to ground lightning and locally heavy rainfall will also be possible with storms today. Across the mountains and valleys, gusty southwest winds and low humidity values will result in critical fire weather conditions. Conditions will be favorable for rapid rates of fire growth and spread. Any activities which could start a wildfire should be avoided today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered thunderstorms are anticipated Sunday from the eastern mountains and foothills into the southeastern Colorado plains, with a few severe thunderstorms possible over these locations. The primary meteorological threats with the stronger to potentially severe Thunderstorms on Sunday will be large hail, damaging winds, hazardous lightning and locally heavy rainfall. Otherwise, isolated to occasionally scattered showers and thunderstorms capable of generating lightning, gusty winds and small hail are anticipated over southern Colorado, primarily during the afternoon and evening hours Saturday, and then again from Monday into Thursday. In addition, gusty winds, low humidity values and dry fuels will be capable of producing near critical to critical fire weather conditions over southern Colorado this weekend, favoring western locations. Activities which could start a fire should be avoided. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely across the southeast plains this afternoon and this evening. 10/77
In the hours before
Special weather statement, Jun 22, 11:48 AM MDT, 4 hours 15 minutes before
Special Weather Statement National Weather Service Pueblo CO 1148 AM MDT FRI JUN 22 2018 COZ081-082-084-085-221815- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 1148 AM MDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 1215 PM MDT... At 1147 AM MDT, trained weather spotters reported a strong thunderstorm over Woodland Park, or 18 miles northwest of Colorado Springs, moving east at 20 mph. Dime size hail will be possible with this storm. Locations impacted include... Northwestern Colorado Springs, Woodland Park, Monument, Air Force Academy, Manitou Springs, Green Mountain Falls, Divide, Crystola, Chipita Park, Gleneagle and Cascade. LAT...LON 3892 10522 3909 10515 3904 10476 3878 10487 TIME...MOT...LOC 1747Z 288DEG 16KT 3899 10510 Hodanish
Special weather statement, Jun 22, 12:02 PM MDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
1202 PM MDT FRI JUN 22 2018
COZ076-077-081-083-085-086-221830-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-Northwestern Fremont County Above 8500Ft CO-
1202 PM MDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT...SOUTHERN
TELLER...SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL
1230 PM MDT...
At 1202 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Cripple Creek, or 30 miles southwest of Colorado
Springs, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Victor and Penrose.
LAT...LON 3872 10490 3845 10495 3854 10543 3870 10540
3870 10533 3872 10533
TIME...MOT...LOC 1802Z 277DEG 26KT 3863 10533
HodanishSpecial weather statement, Jun 22, 12:19 PM MDT, 3 hours 44 minutes before
Special Weather Statement National Weather Service Pueblo CO 1219 PM MDT FRI JUN 22 2018 COZ081-082-085-221845- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 1219 PM MDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND SOUTHWESTERN EL PASO COUNTIES UNTIL 1245 PM MDT... At 1219 PM MDT, Doppler radar was tracking a strong thunderstorm over Manitou Springs, or near Colorado Springs, moving southeast at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colorado Springs, Fountain, Manitou Springs, Stratmoor, Schriever AFB, Fort Carson, Security, Peterson AFB, Security-Widefield, Cimarron Hills and Cascade. LAT...LON 3879 10504 3895 10493 3880 10443 3856 10459 TIME...MOT...LOC 1819Z 297DEG 29KT 3884 10490 Hodanish
Special weather statement, Jun 22, 12:42 PM MDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1242 PM MDT FRI JUN 22 2018
COZ085-086-089-221930-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
1242 PM MDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 130 PM
MDT...
At 1242 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Fountain, or 19 miles southeast of Colorado
Springs, moving southeast at 35 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Fountain, Boone, Hanover, Pueblo Depot, Pinon, Security-Widefield and
Pueblo West.
LAT...LON 3856 10405 3852 10405 3852 10401 3822 10421
3850 10486 3877 10463
TIME...MOT...LOC 1842Z 301DEG 31KT 3859 10465
HodanishSpecial weather statement, Jun 22, 2:38 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
238 PM MDT FRI JUN 22 2018
COZ095-096-222115-
Western Kiowa County CO-Eastern Kiowa County CO-
238 PM MDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL
315 PM MDT...
At 237 PM MDT, Doppler radar was tracking a strong thunderstorm near
Eads, or 29 miles southwest of Cheyenne Wells, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Eads, Sheridan Lake, Chivington and Brandon.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
LAT...LON 3834 10231 3843 10282 3861 10281 3862 10243
3861 10229
TIME...MOT...LOC 2037Z 274DEG 18KT 3852 10273
HodanishSpecial weather statement, Jun 22, 3:12 PM MDT, 51 minutes before
Special Weather Statement National Weather Service Pueblo CO 312 PM MDT FRI JUN 22 2018 COZ094-097>099-222145- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO- 312 PM MDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS... NORTHWESTERN BACA...EASTERN LAS ANIMAS AND SOUTHEASTERN BENT COUNTIES UNTIL 345 PM MDT... At 312 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Pritchett, or 22 miles west of Springfield, moving east at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Springfield, Pritchett and Two Buttes Reservoir. A Severe Thunderstorm Watch remains in effect until 800 PM MDT for southeastern Colorado. LAT...LON 3740 10312 3759 10309 3769 10257 3731 10257 TIME...MOT...LOC 2112Z 277DEG 22KT 3750 10302 HoDANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:14 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jun 21, 7:35 PM MDT | Special Weather Statement | PUB | Crowley | 25 min |
| Jun 21, 8:03 PM MDT | Special Weather Statement | PUB | Crowley | 27 min |
| Jun 21, 11:48 PM MDT | Special Weather Statement | PUB | 27 min | |
| Jun 22, 12:10 AM MDT | Special Weather Statement | PUB | 35 min | |
| Jun 22, 3:42 AM MDT | Special Weather Statement | PUB | Prowers | 48 min |
| Jun 22, 4:11 AM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 7 more | 11 hr |
| Jun 22, 11:21 AM MDT | Special Weather Statement | PUB | Teller | 24 min |
| Jun 22, 11:48 AM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jun 22, 12:02 PM MDT | Special Weather Statement | PUB | Fremont | 28 min |
| Jun 22, 12:19 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Jun 22, 12:42 PM MDT | Special Weather Statement | PUB | Pueblo | 48 min |
| Jun 22, 1:00 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 32 min |
| Jun 22, 2:38 PM MDT | Special Weather Statement | PUB | Kiowa | 37 min |
| Jun 22, 2:53 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 52 min |
| Jun 22, 2:54 PM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 7 more | 30 hr |
| Jun 22, 3:12 PM MDT | Special Weather Statement | PUB | Baca | 33 min |
| Jun 22, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 25 min |
| Jun 22, 3:30 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 45 min |
| Jun 22, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 50 min |
| Jun 22, 4:08 PM MDT | Tornado Warning | PUB | Prowers | 19 min |
| Jun 22, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 34 min |
| Jun 22, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.